Colorado, 2021

Winter Weather in Colorado, March 4 to 5, 2021

March 4 to 5, 2021 · NWS BOU · 1 event in 1 county or zone

A storm system produced a brief period of light to moderate snowfall across the Palmer Divide. Storm totals generally ranged from 3 to 6 inches.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system produced a brief period of light to moderate snowfall across the Palmer Divide. Storm totals generally ranged from 3 to 6 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 4, 2:37 PM MST, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 4, 2:37 PM MST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
237 PM MST Thu Mar 4 2021

.SHORT TERM...(This evening through Friday)
Issued at 159 PM MST Thu Mar 4 2021

Despite overall consensus in the track and intensity of the upper low,
there are still details that are making this a complicated forecast.
The upper low circulation is now across south central Colorado
before dropping southeast into southwest Kansas and Oklahoma this
evening. VAD winds from KFTG radar showing latest radar imagery
showing the mountain top flow increasing and shifting more
easterly while level flow moving more northwest. Moisture is
deepening along the Front Range with pw values increasing to
around a 1/3 of an inch. Surface dewpoints have increased into the
lower to mid 30s from Denver and to the south and east east,
while there is drier low level air to the north. This has resulted
in a mix of rain and snow over the Denver area. Based on radar
there is a pocket of drier air to the East of the Denver area and
this is showing up in cross sections of the models for a part of
the middle afternoon.

Moisture increases towards 00z and this already showing up in
enhanced reflectivity aloft. However,  low level flow also
increasing from the north and northwest which will likely
downslope the northern urban corridor with little or no snowfall
north of Denver. The best focus for precipitation will be east and
south of Denver and across the Palmer Divide and Southern
Washington county. However, given the warm temperatures with
temperatures still in the 50s. Once cooling comes in this evening
will enough for snow but warm road temperatures will result in
very little impact tonight. The precipitation will diminish from
north to south from late evening to just after midnight as the
upper low drops into Kansas and Oklahoma as subsidence moves in
behind the low.

High pressure will rebuild back aloft into Colorado on Friday with a
dry and warming airmass. Temperatures will rebound back nicely with
readings back into the 50s.

.LONG TERM...(Friday night through Thursday)
Issued at 159 PM MST Thu Mar 4 2021

On Saturday Colorado will be sandwiched in between a West Coast
U.S. trough and a deep Canadian Maritime trough, with a strong
ridge in between. The ridge axis shifts east throughout the day on
Saturday but SW to WSW flow remains over Colorado through Sunday
as a much stronger Pacific storm approaches the PacNW coast. This
means we'll have a warm and dry weekend with temperatures both
days in the 60s below 7,000 ft, 50s in the foothills, and mid to
upper 40s in the mountain valleys.

Monday into Tuesday the Pacific storm digs southeast such that it's
somewhere off the coast of N. CA by Tuesday. All this does is
increase the southwest flow aloft.  At the surface downslope flow
extends east of the Rockies all across the Northern U.S. and
Canadian provinces, thus there is no source of cold air to our north
into at least Wednesday.  Dry and above normal temperatures will
continue Monday and Tuesday, in fact warm advection at 700 mb
increases temperatures there 2-3 degC from Sunday, and should be
around +4 degC. This should translate into highs in the mid 60s
across the plains Monday and Tuesday.  Wave clouds and other mid-
level cloud decks may keep temps a few degrees cooler on Tuesday but
any impacts to the high temps should be minimal. The mountains
will be dry and warm Monday and most of Tuesday with highs in the
upper 40s to low 50s across the mountain valleys. There is a fair
amount of moisture advected into the mountains ahead of the
Pacific trough such that we will increase PoPs for west upslope
flow late Tuesday into early Wednesday. Snow levels in the
mountains should lower after staring out pretty high as the 700 mb
trough approaches but throughout the day Wednesday it should be
cold enough for snow across all of the west slope mountain
valleys. It will be cooler area-wide on Wednesday with cold
advection aloft. The trough remains pretty far west on Wednesday
so for now will keep the plains dry throughout the day without any
QG forcing or a upslope flow. Looks to remain downslope east of
the Divide until later in the week when the trough makes it
further east.

Finally, a note about forecast confidence.  Checking GEFS and EC
Ensembles for this weekend into middle of next week, there is
plenty of agreement in it being dry and 60s for the plains, and
warm+dry the mountains through Tuesday. There are only a few
outliers in both systems that bring in a cold front earlier than
Wednesday. With a similar amount of agreement/confidence, they are
hinting at a late next week storm.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 159 PM MST Thu Mar 4 2021

Showers are filling back in across terminals but mainly as rain
showers with ILS/MVFR conditions. Expect showers to mix and turn
back to snow between 23-01z so may see a few hours of moderate
snow and possibly slushy runways. Snowfall on grassy areas may be
up to an inch, mainly at DEN/APA. Snow will end from north to
south later this evening and ending in most locations by 07Z with
clearing skies.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 2 AM MST Friday for COZ041.

Winter Weather Advisory until midnight MST tonight for COZ036.

Winter Weather Advisory until 9 PM MST this evening for COZ033-
034.

&&

SHORT TERM...Entrekin
LONG TERM...Schlatter
AVIATION...Entrekin
Hazardous weather outlook, Mar 4, 10:49 AM MST, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1049 AM MST Thu Mar 4 2021

COZ030>051-051800-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1049 AM MST Thu Mar 4 2021

...WINTER WEATHER ADVISORIES FOR THE MOUNTAINS, SOUTHERN FRONT
RANGE FOOTHILLS AND PALMER DIVIDE...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Snow will continue over the mountains through this evening, with
a few embedded heavy snow showers possible. Across the foothills,
snow will continue to increase this afternoon, with heavy snow
possible across the Southern Front Range foothills. Expect
snowfall accumulations to be 3 to 8 inches over the higher
mountains and Southern Front Range Foothills.

On the plains, scattered rain showers will continue to develop
through the early afternoon, with more widespread rain later in
the afternoon. The rain will change to mostly snow above about
5000 feet by evening with some accumulation, though warm
temperatures will limit the impact on travel. The rain and snow
will end around midnight. Expected snow accumulations in the
Denver metro area be be up to 2 inches, with little or no
snowfall further north.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Warming trend returns for Friday and will stretch into early next
week with areas across the plains reaching into the mid-60s under
mostly sunny skies.

.SPOTTER INFORMATION STATEMENT...

Snowfall reports from spotters will be appreciated.

In the hours before

Local storm report, Mar 4, 5:43 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
543 PM MST THU MAR 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     SNOW             7 NW RED FEATHER LAKES  40.89N 105.66W
03/04/2021  E2.4 INCH        LARIMER            CO   MESONET

            BLACK MOUNTAIN SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             3 WNW ALMA              39.30N 106.11W
03/04/2021  E2.4 INCH        PARK               CO   MESONET

            BUCKSKIN JOE SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             9 E GLENDEVEY           40.81N 105.77W
03/04/2021  E2.4 INCH        LARIMER            CO   MESONET

            DEADMAN HILL SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             1 SSE LOVELAND PASS     39.65N 105.87W
03/04/2021  E2.4 INCH        SUMMIT             CO   MESONET

            GRIZZLY PEAK SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             3 WNW PINGREE PARK      40.58N 105.63W
03/04/2021  E3.6 INCH        LARIMER            CO   MESONET

            HOURGLASS LAKE SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             5 WSW GUANELLA PASS     39.57N 105.80W
03/04/2021  E2.4 INCH        CLEAR CREEK        CO   MESONET

            JACKWHACKER GULCH SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             1 NNW CAMERON PASS      40.53N 105.89W
03/04/2021  E3.6 INCH        LARIMER            CO   MESONET

            JOE WRIGHT SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     HEAVY SNOW       5 W BERTHOUD FALLS      39.76N 105.91W
03/04/2021  E7.2 INCH        GRAND              CO   MESONET

            JONES PASS SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             10 NNE SILVERTHORNE     39.80N 106.03W
03/04/2021  E4.8 INCH        GRAND              CO   MESONET

            MIDDLE FORK CAMP SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             9 SSE GOULD             40.40N 105.96W
03/04/2021  E2.4 INCH        JACKSON            CO   MESONET

            NEVER SUMMER SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             8 SSE CAMERON PASS      40.40N 105.85W
03/04/2021  E3.6 INCH        GRAND              CO   MESONET

            PHANTOM VALLEY SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             9 SE WESTON PASS        39.03N 106.08W
03/04/2021  E1.2 INCH        PARK               CO   MESONET

            ROUGH AND TUMBLE SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             3 NNE MOUNT AUDUBON     40.14N 105.59W
03/04/2021  E2.4 INCH        BOULDER            CO   MESONET

            SAWTOOTH SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             3 S BRAINARD LAKE       40.03N 105.58W
03/04/2021  E2.4 INCH        BOULDER            CO   MESONET

            UNIVERSITY CAMP SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             8 SSE RAND              40.35N 106.09W
03/04/2021  E3.6 INCH        GRAND              CO   MESONET

            WILLOW CREEK PASS SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             9 SE CAMERON PASS       40.43N 105.73W
03/04/2021  E2.4 INCH        LARIMER            CO   MESONET

            WILLOW PARK SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             4 SE MOUNT ZIRKEL       40.79N 106.60W
03/04/2021  E3.6 INCH        JACKSON            CO   MESONET

            ZIRKEL SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             1 NE ECHO LAKE          39.66N 105.59W
03/04/2021  E1.2 INCH        CLEAR CREEK        CO   MESONET

            ECHO LAKE SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

0543 PM     SNOW             7 E BLUE RIVER          39.44N 105.91W
03/04/2021  E3.6 INCH        PARK               CO   MESONET

            MICHIGAN CREEK SNOTEL
            SNOWFALL BETWEEN 5 AM 03/04/2021 AND 4 PM 03/04/2021
            ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO

&&
Local storm report, Mar 4, 5:52 PM MST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
552 PM MST THU MAR 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HEAVY SNOW       5 W BERTHOUD FALLS      39.76N 105.91W
03/04/2021  E7.2 INCH        GRAND              CO   MESONET

            JONES PASS SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             10 NNE SILVERTHORNE     39.80N 106.03W
03/04/2021  E4.8 INCH        GRAND              CO   MESONET

            MIDDLE FORK CAMP SNOTEL SNOWFALL BETWEEN 5
            AM 03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             7 E BLUE RIVER          39.44N 105.91W
03/04/2021  E3.6 INCH        PARK               CO   MESONET

            MICHIGAN CREEK SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             8 SSE CAMERON PASS      40.40N 105.85W
03/04/2021  E3.6 INCH        GRAND              CO   MESONET

            PHANTOM VALLEY SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             1 NNW CAMERON PASS      40.53N 105.89W
03/04/2021  E3.6 INCH        LARIMER            CO   MESONET

            JOE WRIGHT SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             4 SE MOUNT ZIRKEL       40.79N 106.60W
03/04/2021  E3.6 INCH        JACKSON            CO   MESONET

            ZIRKEL SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             3 WNW PINGREE PARK      40.58N 105.63W
03/04/2021  E3.6 INCH        LARIMER            CO   MESONET

            HOURGLASS LAKE SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             8 SSE RAND              40.35N 106.09W
03/04/2021  E3.6 INCH        GRAND              CO   MESONET

            WILLOW CREEK PASS SNOTEL SNOWFALL BETWEEN 5
            AM 03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             3 WNW ALMA              39.30N 106.11W
03/04/2021  E2.4 INCH        PARK               CO   MESONET

            BUCKSKIN JOE SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             3 S BRAINARD LAKE       40.03N 105.58W
03/04/2021  E2.4 INCH        BOULDER            CO   MESONET

            UNIVERSITY CAMP SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             9 SE CAMERON PASS       40.43N 105.73W
03/04/2021  E2.4 INCH        LARIMER            CO   MESONET

            WILLOW PARK SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             9 E GLENDEVEY           40.81N 105.77W
03/04/2021  E2.4 INCH        LARIMER            CO   MESONET

            DEADMAN HILL SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             9 SSE GOULD             40.40N 105.96W
03/04/2021  E2.4 INCH        JACKSON            CO   MESONET

            NEVER SUMMER SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             5 WSW GUANELLA PASS     39.57N 105.80W
03/04/2021  E2.4 INCH        CLEAR CREEK        CO   MESONET

            JACKWHACKER GULCH SNOTEL SNOWFALL BETWEEN 5
            AM 03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             1 SSE LOVELAND PASS     39.65N 105.87W
03/04/2021  E2.4 INCH        SUMMIT             CO   MESONET

            GRIZZLY PEAK SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             3 NNE MOUNT AUDUBON     40.14N 105.59W
03/04/2021  E2.4 INCH        BOULDER            CO   MESONET

            SAWTOOTH SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             7 NW RED FEATHER LAKES  40.89N 105.66W
03/04/2021  E2.4 INCH        LARIMER            CO   MESONET

            BLACK MOUNTAIN SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0206 PM     SNOW             2 SSE BRECKENRIDGE      39.48N 106.03W
03/04/2021  M1.7 INCH        SUMMIT             CO   TRAINED SPOTTER

0543 PM     SNOW             1 NE ECHO LAKE          39.66N 105.59W
03/04/2021  E1.2 INCH        CLEAR CREEK        CO   MESONET

            ECHO LAKE SNOTEL SNOWFALL BETWEEN 5 AM
            03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

0543 PM     SNOW             9 SE WESTON PASS        39.03N 106.08W
03/04/2021  E1.2 INCH        PARK               CO   MESONET

            ROUGH AND TUMBLE SNOTEL SNOWFALL BETWEEN 5
            AM 03/04/2021 AND 4 PM 03/04/2021 ESTIMATED
            USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO.

&&
Local storm report, Mar 4, 6:35 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
635 PM MST THU MAR 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     SNOW             3 WEST/SOUTHWEST CONIFE 39.50N 105.35W
03/04/2021  M2.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet

When
March 4, 8:00 PM MST to March 5, 8:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Storm totals included: 6 inches, 5 miles east-northeast of Greenland; 5 inches near Castle Rock and Elizabeth, with 4 inches near Kiowa and Simla.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, March 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949316.